MAUDE Adverse Event Report: SYNTHES GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD; SCREWDRIVERS

SYNTHES GMBH T25 STARDRIVE SHAFT F/MATRIX STANDARD; SCREWDRIVERS
Catalog Number 03.632.002
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Additional narrative: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a posterior spinal fusion at s1 left treating spondylolisthesis.During the surgery, the screw was not able to be tightened.The surgeon retried to connect the screw and the screwdriver out of the lesion, which was failed.A chipped fragment found after postoperative sterilization.The procedure was completed with less than 30 minutes delay.The patient condition was stable.This complaint involves three (3) devices.This report is for (1) t25 stardrive shaft f/matrix standard.This report is 2 of 3 (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H3, h6: investigation summary: the product was returned to us cq for evaluation.The us cq team conducted the visual inspection and functional testing of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the scr driver shaft t25 std f/matrix 5.5.The complete functional test cannot be performed with the returned devices.The returned mating device retaining sleeve instrument was observed to be broken at the tip.Therefore, alleged functional issue can be attributed to the mating instrument as no damages were observed on the screwdriver shaft.The drive shaft was able to be assembled with the retaining sleeve as intended.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned without detectable damage.The alleged complaint condition could be occurred due to the broken mating retaining sleeve instrument.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Document/specification review: based on the date of manufacture, current and manufactured revisions of drawings were reviewed.Device history lot: part # 03.632.002; synthes lot # 6543874; supplier lot # na; release to warehouse date: mar 07, 2011; manufactured by synthes monument; no ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T25 STARDRIVE SHAFT F/MATRIX STANDARD
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11727478
Report Number8030965-2021-03285
Device Sequence Number3018959
Product Code HXX
UDI-Device Identifier07611819378063
UDI-Public07611819378063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.002
Device Lot Number6543874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEDICSCR MATRIX 5.5 POLYAXIAL Ø6 PREASSM.; RETAIN-SLEEVE STD F/MATRIX 5.5.